MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the pk dissecting forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint "cable is broken".For clarification, the instrument was found to have damage of the conductor wire¿s insulation.This failure is commonly caused by mishandling/misuse, such as collision of the instrument with a sharp object.Site history review: a review of the site's complaint history does not show any additional complaints related to this product.System log investigation: a review of the instrument log for the pk dissecting forceps (pn: 420227-11, batch-sequence: n11191021-234) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2020 on system (b)(4).The alleged event occurred on the final use of the instrument.Image/video review: no investigation required as no image or video clip for the reported event was submitted for review.This complaint is being reported because a bipolar instrument with damaged conductor wire insulation could lead to inadvertent transmission to tissue other than intended via the exposed conductor wire.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Device expiration date was left blank as this instrument has 10 usages allotted to it, which are tracked by the da vinci surgical system.The alleged event occurred on the final use of the instrument.Thus, the instrument was not expired at the time.This report has been generated in response to fda inspectional observations dated 06-mar-2020.
 
Event or Problem Description
It was reported that during central processing, the pk dissecting forceps instrument was found to have a broken cable.There was no report of patient involvement.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10469035
Report Number2955842-2020-10809
Device Sequence Number2476110
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N11191021
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-11
Device Catalogue Number420227
Device Lot NumberN11191021 234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1